Alert archive / Montana / Tornado Warnings in 2000
Tornado Warning 10, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 4, 2000, 4:24 PM MDT for McCone County, Montana. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 4:24 PM MDT (22:24 UTC)
- Expired
- Jul 4, 2000, 5:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County McCone County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:55 PM MDT | Hail 1.75 | Brockway, MT | |
| Jul 4, 5:26 PM MDT | Hail 2.75 | Circle, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KGGW 042225
TORGGW
MTC055-042330-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
424 PM MDT TUE JUL 4 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
MCCONE COUNTY IN NORTHEAST MONTANA
* UNTIL 530 PM MDT
* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES SOUTHWEST OF NELSON CREEK RECREATION AREA...OR
ABOUT 25 MILES EAST OF JORDAN...MOVING EAST AT 30 MPH.
* THE TORNADO PRODUCING STORM WILL REMAIN OVER...
RURAL WESTERN MCCONE COUNTY
RURAL CENTRAL MCCONE COUNTY
VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED
WITH THIS STORM.
LAT...LON 4807 10521 4807 10564 4800 10613 4806 10641
4796 10644 4786 10628 4736 10629 4718 10617
4718 10597 4710 10596 4710 10584 4719 10583
4719 10542 4779 10536
.END
79What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 4, 2:09 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 4, 2:09 PM MDT, 2 hours 15 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 209 PM MDT TUE JUL 4 2000 ON THE SFC AT 18Z AN INVERTED TROF RUNS FROM A LOW IN THE WESTERN NEB PANHANDLE UP TO ANOTHER LOW OVR CYXE...TO THE EAST OF THE LINE DEW POINTS JUMP UP QUITE A BITINTO THE 60/70 RANGE OVR WEST-CENTRAL ND...TO THE WEST KHVR IS 31 FOR DEW POINT...GGW CWFA IS MOSTLY IN THE 50S. N-NW WINDS ACROSS THE AREA SO FAR. 12Z SOUNDING IS NOT THAT IMPRESSIVE FOR SVR WX IN THE SHEAR PROFILES...CAPPED PRETTY GOOD AT 700MB...HOWEVER ELEVATED MOUNTAIN CONVECTION IN THE PAST AROUND THE AREA HAS NOT OBEYED THE 700MB CAP RULE VERY WELL. -3 LI WITH 1.04 PWATS. SVR WX IS POSSIBLE...NOT AS GOOD OF A BET AS THE LAST TWO DAYS ACROSS THE CWA. SAX PIX SHOWS CONVECTION OVER CENTRAL MT...LOOKING AT GOES SOUNDER DATA FOR LI/S AND CAPE...LI/S -3 TO -7 WITH CAPES IN THE 1000 J/KG RANGE OVR EASTERN MT AT 18Z. MESO ETA HAS DONE AN EXCELLENT JOB AS OF LATE FOR NEMONT WITH THE CONVECTIVE TRENDS...WILL CONTINUE TO THE USE OF THE MODEL FOR THIS PACKAGE. ON THE SFC AT 18Z...THE NGM AND MESO ETA HAD THE CLOSEST SFC FIELDS WITH REALITY. ETA AND AVN WERE FURTHER SOUTH WITH THE LOW OVR NEB...HAVING IT IN THE VICINITY OF GOODLAND KS. THE MESO ETA FORMS AN MCC OVR ND TONIGHT FROM THE CONVECTION THAT IT ANTICIPATES OVR CENTRAL MT TO MOVE ACROSS MY SOUTHERN ZONES AND BYZ/S NORTHERN ZONES. TOMORROW... IT FORMS IT/S MCC OVER GGW/S CWFA AND MOVES IT INTO NW ND OVERNIGHT. THURSDAY...AT 00Z IF THE MESO IS RIGHT IT WILL BE BYZ/S TURN FOR THE MCC...AND WOULD MOVE INTO THE MY SE ZONES OVERNIGHT. THE PATTERN JUST CONTINUES THROUGH THE SHORT TERM OF THE FORECAST AS THE FLOW REMAINS SW OVR THE AREA. THE AVN...HITS MORE THE WESTERN MTS AND EXTREME SE MT INTO ND WITH THE MCC DEVELOPMENTS...THE ETA 60HR IS CLOSE TO THE MESO WITH THE IDEAS OF WHERE THE MCC/S WOULD DEVELOP. THE NGM KEEPS THE TRAIN OF MCC/S GOING FROM KBTM TO KISN THROUGH THE PERIOD. WILL GO WITH THE ETA FAMILY. FOR TONIGHT...MESO ETA SOUNDINGS SHOW 700MB COOLING BRINGING CONVECTIVE TEMPS DOWN TO REACHABLE LEVEL BY 00Z. AT THAT TIME THE SHORTWAVE MOVES THROUGH THE FLOW. OMEGA/S INCREASE AS THE WAVE PUSHES THROUGH MY SOUTHEASTERN CWA. WITH THE CONVECTIVE COMPLEX NEAR BY AND AMPLE MOISTURE WILL GO ABOVE GUIDANCE ON TEMPS. WEDNESDAY...LOOKS LIKE ANOTHER DAY OF SVR WX FOR KGGW...THE ELEMENTS ARE FALLING INTO PLACE AGAIN. VORT COUPLET OVR CWFA BY 2Z MOVING OUT BY 8Z. ANOTHER BATTEN DOWN THE HATCHES DAY IN NEMONT. GOOD DIRECTIONAL AND SPEED SHEAR...HOWEVER IT/S NOT A TYPICAL NEMONT SOUNDING...LOOKS MORE LIKE A ALABAMA SOUNDING FOR HEAVY RAINERS. LATER SHIFTS MAY HAVE ANALYZE THE SITUATION FOR A POSSIBLE FLASH FLOOD WATCH FOR THE EASTERN CWFA ON WEDNESDAY. GOING TO FOLLOW NEW MAV GUIDANCE. THURSDAY...DING..DING ROUND FOUR. MESO ETA PINS BYZ MORE THAN GGW...BUT LOOKING AT THE ETA 60HR VERSION...WHAT FORMS OVR BYZ/S AREA SHOULD RUN INTO MY SOUTHEAST OVERNIGHT. TEMPS...GOING TO CONTINUE WITH THE MAV GUIDANCE. PROTON EXTENDED...RUN TO RUN CONSISTENCY OF THE MEDIUM RANGE MODELS HAS BEEN VERY POOR THE PAST FEW DAY. HAVING PROBLEMS WITH RESOLVING UPPER LOWS SPINNING OUT OF STRONG PACIFIC COAST TROF INTO WESTERN CANADA AND WHETHER THEY WILL TRACK EAST AND KNOCK DOWN RIDGE OR ROTATE BACK INTO TROF. DUE TO UNCERTAINTIES WITH MODELS WILL BROAD BRUSH CHANCE OF THUNDERSTORMS WITH MOIST SOUTHWEST FLOW ALOFT CONTINUING. EBERT GGW TTTTT 060/080 060/085 058/087 058/086 060/090 945373/90333 GDV TTTTT 060/082 060/088 059/089 059/087 061/090 947373/90333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:18 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 57 min |
| Jul 3, 6:37 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 53 min |
| Jul 3, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 3, 7:16 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 3, 7:25 PM MDT | Tornado Warning | GGW | Valley | 65 min |
| Jul 3, 7:35 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 55 min |
| Jul 3, 8:08 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 67 min |
| Jul 3, 8:15 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 60 min |
| Jul 3, 8:24 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 66 min |
| Jul 3, 8:27 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 63 min |
| Jul 3, 9:05 PM MDT | Tornado Warning | GGW | Roosevelt | 55 min |
| Jul 3, 9:26 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 64 min |
| Jul 3, 9:47 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 58 min |
| Jul 3, 9:52 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 53 min |
| Jul 3, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 66 min |
| Jul 3, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 64 min |
| Jul 3, 11:34 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 56 min |
| Jul 4, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 4, 1:37 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 53 min |
| Jul 4, 2:27 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Jul 4, 3:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 65 min |
| Jul 4, 4:11 PM MDT | Tornado Warning | GGW | Garfield | 49 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 64 min |
| Jul 4, 5:55 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 65 min |
Nearby
Tornado Warnings in Montana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.